Wyoming, 2010

Flash Flood in Wyoming, June 22, 2010

June 22, 2010 · NWS BYZ · 2 events in 1 county or zone

A severe thunderstorm spawning a funnel cloud and producing very heavy rain moved over Sheridan Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

A severe thunderstorm spawning a funnel cloud and producing very heavy rain moved over Sheridan Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 22, 12:57 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 12:57 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
157 PM MDT TUE JUN 22 2010

.SHORT TERM...VALID FOR WED AND THU...

UPPER TROUGH WAS SHIFTING ACROSS SOUTHWEST MONTANA AND NORTHWEST
WYOMING THIS AFTERNOON. CONVECTION ALREADY DEVELOPING SOUTH OF
BILLINGS AND EAST OF YELLOWSTONE PARK. SHEAR IS NOT AS IMPRESSIVE
AS THE LAST COUPLE OF DAYS...BUT COLD AIR ALOFT COULD LEAD TO
HAIL IN STORMS THIS AFTERNOON AND EVENING. WOULD EXPECT FEWER
SUPERCELLS TODAY AND MORE MULTICELL STORMS WITH A HAIL AND WIND
THREAT. SEVERE THUNDERSTORM WATCH ALREADY ISSUED FOR AREAS
SOUTHEAST OF BILLINGS INCLUDING SHERIDAN COUNTY. AS THE TROUGH
MOVES EAST THE SHOWERS AND THUNDERSTORMS WILL BECOME WEAKER. WILL
LINGER LOW POPS OVER THE EAST OVERNIGHT.

WEDNESDAY WILL BE DRIER AND WARMER AS AN UPPER RIDGE MOVES IN.
BROAD SUBSIDENCE UNDERNEATH THE RIDGE WILL SUPPRESS ANY
CONVECTIVE DEVELOPMENT. SHORTWAVES WILL BE MINIMAL AND DEFLECTED
TO THE NORTHWEST AS THE RIDGE BUILDS. ONE STRONGER SHORTWAVE WILL
MOVE OVER THE RIDGE AND SWEEP ACROSS NORTHERN MONTANA WEDNESDAY
NIGHT. STILL SHOULD BE DRY WEDNESDAY NIGHT AS THE RIDGE PROTECTS
SOUTHERN MONTANA.

THE FLOW OPENS BACK UP TO THE SOUTHWEST THURSDAY AND THURSDAY
NIGHT. THIS WILL BRING SHORTWAVE ENERGY AND MOISTURE BACK INTO
THE AREA. THUNDERSTORMS WILL DEVELOP OVER THE WEST THURSDAY
AFTERNOON AND MOVE ONTO THE PLAINS THURSDAY NIGHT. TEMPERATURES
WILL BE WARMER AS 850MB TEMPERATURES APPROACH 25C. HUMPHREY

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

NEXT PACIFIC TROUGH WILL PUSH E INTO THE REGION ON FRI. NOTED A
COUPLED JET ON THE E SIDE OF THIS SYSTEM WHICH WILL PROVIDE UPPER
DIVERGENCE OVER THE AREA. THE SYSTEM/S COLD FRONT WILL APPROACH THE
AREA ON FRI AND CROSS THE REGION FRI NIGHT. PRECIPITABLE WATERS WILL
BE HIGH SO HAVE RAISED POPS AHEAD OF THE FRONT ON FRI AND ACROSS THE
REGION FRI NIGHT. THE UPPER TROUGH MOVES THROUGH THE AREA SAT
THROUGH SAT NIGHT WITH SOME MODEL DISAGREEMENT IN THE TIMING AND
STRENGTH OF THE TROUGH. NEVERTHELESS...RAISED POPS OVER MOST OF THE
AREA SAT AND OVER THE E SAT NIGHT. MODELS HAVE BEEN SHOWING SOME
CONSISTENCY IN BUILDING AN UPPER RIDGE FOR THE SUN TIME FRAME SO
HAVE DRIED OUT SUN AND SUN NIGHT. LEFT THE LOW POPS IN FOR THE
REMAINDER OF THE PERIOD...HOWEVER POSSIBLE STRONG UPPER RIDGING MAY
PRECLUDE THE PRECIPITATION. SUN THROUGH TUE HAVE THE POTENTIAL TO BE
UNSEASONABLY WARM WITH A STRONG THERMAL RIDGE OVER THE AREA. DID
RAISE TEMPERATURES ON MON...LATER SHIFTS MAY NEED TO RAISE
TEMPERATURES FOR OTHER PERIODS AS WELL. ARTHUR

&&

.AVIATION...

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THROUGH THIS
EVENING. THE BEST CHANCE OF STORMS WILL BE SE OF KBIL.
THUNDERSTORMS TO THE S AND SE OF KBIL MAY CONTAIN LARGE HAIL AND
WIND GUSTS IN EXCESS OF 55 KT. MVFR TO LIFR CONDITIONS WILL OCCUR
WITH THE THUNDERSTORMS THROUGH THIS EVENING. VFR CONDITIONS
WILL OCCUR LATE TONIGHT THROUGH WED...ALTHOUGH SOME PATCHY FOG
AND STRATUS MAY LOCALLY RESTRICT CEILINGS AND VISIBILITIES LATE
TONIGHT. ARTHUR

&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 053/080 057/085 060/080 056/078 057/084 059/090 061/084
    20/U    12/T    23/T    33/T    21/B    12/T    22/T
LVM 043/079 048/082 049/074 047/075 047/081 050/090 052/082
    10/U    12/T    33/T    42/T    21/B    12/T    22/T
HDN 053/081 053/089 058/084 057/082 056/088 059/094 060/084
    20/U    12/T    22/T    33/T    21/B    12/T    22/T
MLS 056/082 058/090 063/086 060/080 059/085 061/090 063/089
    20/U    12/T    22/T    33/T    31/B    12/T    22/T
4BQ 054/080 054/089 061/084 058/080 057/085 061/092 061/092
    40/U    12/T    22/T    33/T    31/B    11/B    21/B
BHK 054/079 054/086 061/081 059/079 057/084 061/092 061/092
    20/B    12/T    32/T    43/T    41/B    12/T    22/T
SHR 047/079 051/087 054/083 052/077 052/083 054/090 056/087
    30/U    12/T    22/T    33/T    21/B    12/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 8 PM MDT THIS
      EVENING FOR ZONES 31-36>38-57-58.
WY...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 8 PM MDT THIS
      EVENING FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 22, 12:35 PM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
135 PM MDT TUE JUN 22 2010

MTZ028>042-056>058-063>068-WYZ098-099-231945-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
135 PM MDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER TROUGH WILL MOVE ACROSS THE REGION THIS AFTERNOON AND
EVENING. THIS SYSTEM WILL COMBINE WITH A MOIST AND UNSTABLE
AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE TO THE SOUTH AND SOUTHEAST
OF BILLINGS INCLUDING OVER SHERIDAN...LODGE GRASS...BROADUS AND
RIDGEWAY. LARGE HAIL AND WIND GUSTS OF AT LEAST 60 MPH WILL BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE THREAT OF SEVERE
WEATHER WILL DIMINISH AFTER 800 PM MDT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 22, 10:07 AM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
1107 AM MDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NE OTTER              45.25N 106.15W
06/21/2010  E1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH FUNNEL CLOUD VISIBLE SOUTH OF
            SPOTTER.

0620 PM     HAIL             1 S BIRNEY              45.30N 106.52W
06/21/2010  E1.50 INCH       ROSEBUD            MT   TRAINED SPOTTER

0627 PM     HAIL             1 SSW BIRNEY            45.30N 106.52W
06/21/2010  E1.75 INCH       ROSEBUD            MT   TRAINED SPOTTER

0630 PM     FUNNEL CLOUD     NNW BIRNEY              45.32N 106.52W
06/21/2010                   ROSEBUD            MT   TRAINED SPOTTER

            ROTATING FUNNEL WITH .25 INCHES OF RAINFALL AND HAIL FROM
            PEA TO BASEBALL SIZE.

0632 PM     FUNNEL CLOUD     3 SSE EPSIE             45.44N 105.62W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            STRONG ROTATION SPOTTED BUT COULD NOT SEE IF THE FUNNEL
            TOUCHED THE GROUND. THERE WAS ALSO QUARTER SIZE HAIL.

0700 PM     TORNADO          2 N OTTER               45.23N 106.20W
06/21/2010                   POWDER RIVER       MT   PUBLIC

            GOLF BALL SIZE HAIL ALSO REPORTED 5 MILES NORTH OF OTTER.

0700 PM     TORNADO          20 SW BROADUS           45.24N 105.70W
06/21/2010                   POWDER RIVER       MT   COUNTY OFFICIAL

            TORNADO TOUCH DOWN NEAR OTTER CREEK

0710 PM     TORNADO          15 SW BROADUS           45.29N 105.63W
06/21/2010                   POWDER RIVER       MT   COUNTY OFFICIAL

0715 PM     TORNADO          13 SW BROADUS           45.29N 105.56W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            TORNADO SPOTTED 10 MILES UP POWDER RIVER ON THE WEST SIDE
            NEAR CASH CREEK

0715 PM     TORNADO          12 SW BROADUS           45.32N 105.58W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            SPOTTED A TORNADO ABOUT 10 MILES UP THE POWDER RIVER ON
            THE WEST SIDE NEAR CASH CREEK.

0720 PM     TORNADO          15 SW BROADUS           45.29N 105.63W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

0730 PM     HAIL             NNE FORSYTH             46.27N 106.67W
06/21/2010  E1.25 INCH       ROSEBUD            MT   CO-OP OBSERVER

0735 PM     TSTM WND GST     5 W HATHAWAY            46.27N 106.31W
06/21/2010  M59.00 MPH       ROSEBUD            MT   DEPT OF HIGHWAYS

            SWEENEY CREEK DOT.

0737 PM     HAIL             BROADUS                 45.44N 105.41W
06/21/2010  M1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

0745 PM     TORNADO          9 S BROADUS             45.31N 105.41W
06/21/2010                   POWDER RIVER       MT   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL ALSO REPORTED.

0804 PM     FUNNEL CLOUD     9 SSE ANGELA            46.62N 106.11W
06/21/2010                   CUSTER             MT   TRAINED SPOTTER

            FUNNEL SPOTTED ON THE NORTH SIDE OF THE YELLOWSTONE RIVER
            WITH HEAVY RAIN.

0810 PM     TORNADO          9 E BROADUS             45.44N 105.22W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            PING PONG BALL SIZED HAIL, BROKEN TREE BRANCHES, LOTS OF
            WATER RUNOFF ALSO REPORTED WITH THIS STORM. TORNADO
            BECAME RAIN WRAPPED.

0815 PM     HAIL             BIDDLE                  45.10N 105.35W
06/21/2010  E1.75 INCH       POWDER RIVER       MT   CO-OP OBSERVER

            ROTATION SPOTTED.

0815 PM     TORNADO          ENE BROADUS             45.44N 105.40W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            TORNADO SPOTTED NEAR HAMMON, HAMMON AREA ESTIMATED 90 MPH
            WINDS, A 75 YEAR OLD OAK TREE IS DOWN JUST WEST OF
            BROADUS, QUARTER SIZE HAIL OBSERVED IN BROADUS.

0855 PM     TSTM WND GST     1 SE EKALAKA            45.88N 104.54W
06/21/2010  M67.00 MPH       CARTER             MT   AWOS

            EKALAKA AWOS

0915 PM     HAIL             14 W ALZADA             45.01N 104.70W
06/21/2010  E1.75 INCH       CARTER             MT   TRAINED SPOTTER

            STORM WIND GUSTS UP TO 50 MPH AND HAIL FROM PEA TO GOLF
            BALL SIZE.

&&

VICKIES
Special weather statement, Jun 22, 1:23 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
223 PM MDT TUE JUN 22 2010

MTZ038-222115-
SOUTHERN BIG HORN MT-
223 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN COUNTY UNTIL
315 PM MDT...

AT 220 PM MDT...DOPPLER RADAR INDICATED TWO NEARLY STATIONARY
THUNDERSTORMS IN SOUTHWESTERN BIG HORN COUNTY. ONE WAS LOCATED ALONG
THE EAST SLOPES OF THE PRYOR MOUNTAINS 15 MILES WEST OF FORT SMITH.
THE OTHER WAS 10 MILES WEST OF WYOLA ALONG THE NORTHERN EDGE OF THE
BIG HORN MOUNTAINS. HEAVY RAIN...OCCASIONAL LIGHTNING AND SMALL HAIL
CAN BE EXPECTED IN THESE AREAS. THE HEAVY RAINFALL MAY ALSO CAUSE
LOCALIZED WATER INCREASES ALONG STREAMS IN THESE AREAS.

LAT...LON 4513 10816 4515 10817 4521 10813 4522 10836
      4535 10836 4535 10795 4526 10796 4527 10747
      4505 10749
TIME...MOT...LOC 2019Z 234DEG 12KT 4528 10803
Special weather statement, Jun 22, 1:27 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
227 PM MDT TUE JUN 22 2010

WYZ099-222130-
SHERIDAN FOOTHILLS WY-
227 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 330
PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL THUNDERSTORMS ALONG THE FRONT RANGE OF THE BIG HORN
MOUNTAINS MOVING NORTHEAST.

THESE STORMS WILL PRODUCE SMALL HAIL...HEAVY RAIN AND GUSTY WINDS.

HEAVY RAIN MAY CAUSE QUICK RISES IN STREAMS AND PONDING OF WATER IN
URBAN AND LOW LYING AREAS.

AREAS AFFECTED BY THIS STORM INCLUDE...SHERIDAN AND WYARNO.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4462 10703 4462 10704 4479 10715 4500 10678
      4470 10656 4459 10699
TIME...MOT...LOC 2023Z 234DEG 12KT 4477 10696

RNL
Local storm report, Jun 22, 1:28 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
228 PM MDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NE OTTER              45.25N 106.15W
06/21/2010  E1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH FUNNEL CLOUD VISIBLE SOUTH OF
            SPOTTER.

0600 PM     FUNNEL CLOUD     4 NE OTTER              45.24N 106.14W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            FUNNEL CLOUD VISIBLE SOUTH OF SPOTTERS LOCATION

0600 PM     HAIL             2 NNW ASHLAND           45.65N 106.33W
06/21/2010  E1.00 INCH       ROSEBUD            MT   TRAINED SPOTTER

0620 PM     HAIL             1 S BIRNEY              45.30N 106.52W
06/21/2010  E1.50 INCH       ROSEBUD            MT   TRAINED SPOTTER

0627 PM     HAIL             1 SSW BIRNEY            45.30N 106.52W
06/21/2010  E1.75 INCH       ROSEBUD            MT   TRAINED SPOTTER

0630 PM     FUNNEL CLOUD     NNW BIRNEY              45.32N 106.52W
06/21/2010                   ROSEBUD            MT   TRAINED SPOTTER

0630 PM     HAIL             NNW BIRNEY              45.32N 106.52W
06/21/2010  E2.75 INCH       ROSEBUD            MT   TRAINED SPOTTER

            0.25 INCHES OF RAINFALL

0632 PM     FUNNEL CLOUD     3 SSE EPSIE             45.44N 105.62W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            STRONG ROTATION SPOTTED BUT COULD NOT SEE IF THE FUNNEL
            TOUCHED THE GROUND.

0632 PM     HAIL             3 SSE EPSIE             45.44N 105.63W
06/21/2010  E1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

0700 PM     TORNADO          20 SW BROADUS           45.24N 105.70W
06/21/2010                   POWDER RIVER       MT   COUNTY OFFICIAL

            TORNADO TOUCH DOWN NEAR OTTER CREEK

0700 PM     HAIL             2 N OTTER               45.23N 106.20W
06/21/2010  E1.75 INCH       POWDER RIVER       MT   PUBLIC

0700 PM     TORNADO          2 N OTTER               45.23N 106.20W
06/21/2010                   POWDER RIVER       MT   PUBLIC

0710 PM     TORNADO          15 SW BROADUS           45.29N 105.63W
06/21/2010                   POWDER RIVER       MT   COUNTY OFFICIAL

0715 PM     TORNADO          12 SW BROADUS           45.32N 105.58W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            SPOTTED A TORNADO ABOUT 10 MILES UP THE POWDER RIVER ON
            THE WEST SIDE NEAR CASH CREEK.

0715 PM     TORNADO          13 SW BROADUS           45.29N 105.56W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            TORNADO SPOTTED 10 MILES UP POWDER RIVER ON THE WEST SIDE
            NEAR CACHE CREEK

0720 PM     TORNADO          15 SW BROADUS           45.29N 105.63W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

0730 PM     HAIL             NNE FORSYTH             46.27N 106.67W
06/21/2010  E1.25 INCH       ROSEBUD            MT   CO-OP OBSERVER

0735 PM     TSTM WND GST     5 W HATHAWAY            46.27N 106.31W
06/21/2010  M59.00 MPH       ROSEBUD            MT   DEPT OF HIGHWAYS

            SWEENEY CREEK DOT.

0737 PM     HAIL             BROADUS                 45.44N 105.41W
06/21/2010  M1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

0745 PM     TORNADO          9 S BROADUS             45.31N 105.41W
06/21/2010                   POWDER RIVER       MT   LAW ENFORCEMENT

0745 PM     HAIL             9 SSE BROADUS           45.32N 105.34W
06/21/2010  E1.75 INCH       POWDER RIVER       MT   LAW ENFORCEMENT

0754 PM     HAIL             1 W ROSEBUD             46.27N 106.48W
06/21/2010  E1.75 INCH       ROSEBUD            MT   TRAINED SPOTTER

0800 PM     FLASH FLOOD      ENE BROADUS             45.44N 105.41W
06/21/2010                   POWDER RIVER       MT   LAW ENFORCEMENT

            3 ROADS CLOSED IN BROADUS AREA DUE TO HIGH RUNNING WATER.
            WATER DEPTH ESTIMATED AT OVER 2 FT DEEP. SHERIFF ALSO
            REPORTED AREA RIVERS AND STREAMS RUNNING VERY HIGH.

0804 PM     FUNNEL CLOUD     9 SSE ANGELA            46.62N 106.11W
06/21/2010                   CUSTER             MT   TRAINED SPOTTER

            FUNNEL SPOTTED ON THE NORTH SIDE OF THE YELLOWSTONE RIVER
            WITH HEAVY RAIN.

0810 PM     TORNADO          9 E BROADUS             45.44N 105.22W
06/21/2010                   POWDER RIVER       MT   TRAINED SPOTTER

            TORNADO BECAME RAIN WRAPPED.

0810 PM     HAIL             BROADUS                 45.44N 105.41W
06/21/2010  E1.50 INCH       POWDER RIVER       MT   TRAINED SPOTTER

            BROKEN TREE BRANCHES, LOT OF WATER RUNOFF.

0815 PM     HAIL             ENE BROADUS             45.44N 105.40W
06/21/2010  E1.00 INCH       POWDER RIVER       MT   TRAINED SPOTTER

0815 PM     TORNADO          HAMMOND                 45.22N 104.93W
06/21/2010                   CARTER             MT   PUBLIC

            IN CITY OF HAMMOND

0815 PM     TSTM WND GST     HAMMOND                 45.22N 104.93W
06/21/2010  E90.00 MPH       CARTER             MT   PUBLIC

0815 PM     HAIL             BIDDLE                  45.10N 105.35W
06/21/2010  E1.75 INCH       POWDER RIVER       MT   CO-OP OBSERVER

            ROTATION SPOTTED.

0855 PM     TSTM WND GST     1 SE EKALAKA            45.88N 104.54W
06/21/2010  M67.00 MPH       CARTER             MT   AWOS

            EKALAKA AWOS

0915 PM     HAIL             14 W ALZADA             45.01N 104.70W
06/21/2010  E1.75 INCH       CARTER             MT   TRAINED SPOTTER

            STORM WIND GUSTS UP TO 50 MPH AND HAIL FROM PEA TO GOLF
            BALL SIZE.

0931 PM     TSTM WND GST     1 SE EKALAKA            45.88N 104.53W
06/21/2010  E67.00 MPH       CARTER             MT   AWOS

1230 AM     FLASH FLOOD      ENE BROADUS             45.44N 105.41W
06/22/2010                   POWDER RIVER       MT   LAW ENFORCEMENT

            SHERIFF REPORTED 2 ROADS STILL CLOSED FROM FLOODING IN
            THE BROADUS AREA.

&&

VICKIES
Special weather statement, Jun 22, 2:35 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
335 PM MDT TUE JUN 22 2010

WYZ099-222230-
SHERIDAN FOOTHILLS WY-
335 PM MDT TUE JUN 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 430
PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SHERIDAN...MOVING NORTHEAST
AT 15 MPH.  SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS
STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WYARNO.

THUNDERSTORMS TO THE NORTH OF SHERIDAN WILL PRODUCE WIND GUSTS UP TO
50 MPH IN SHERIDAN BY 400 PM.

LAT...LON 4459 10683 4482 10706 4500 10672 4499 10647
      4487 10632
TIME...MOT...LOC 2133Z 227DEG 14KT 4472 10682

RNL

The radar

The Billings radar (KBLX), 175 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud, 1 flash flood. Local standard time, as filed.

Funnel Cloud, Sheridan

When
June 22, 3:05 PM MST to 3:15 PM MST
Where
Sheridan County, 0.85 mi SW of Sheridan
Reported by
Public
Coordinates
44.790, -106.960

A large funnel cloud was reported just north of Sheridan.

Flash Flood, Sheridan

When
June 22, 3:48 PM MST to 6:00 PM MST
Where
Sheridan County, 2.76 mi S of (Shr)sheridan Co Arp to 0.85 mi SE of (Shr)sheridan Co Arp
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.730, -106.980

Very heavy rain produced street flooding in the Sheridan area. Rainfall amounts of 1.75 fell in 30 minutes.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235054, 235128.